• question-icon

    What causes intermittent fever, headaches, dizziness, lethargy and rashes on the scrotum?

default
Posted on Fri, 19 May 2017 in Medicines and Side Effects
Question: My 21 year old son has been working in Rosta Rica for 2 months. For the past 3 weeks he has had a wide range of health problems. Several weeks ago he was having stomach and bowel issues, but for now that has stopped. For the past week he has had a fever off and on, severe to mild headaches which intensify when he gets up or down. He is also having some dizziness and lethargy. He has pain in the brow area when he moves his eyes from side to side, but not when he moves them up and down. He has very low energy. He has also developed a crusty rash on his testicles. He has not had sexual relations since he's been there (yes, he would tell me) I am very concerned and am trying to get him to come home before his scheduled flight on May 12th. I will greatly appreciate any info you can give me.
doctor
Answered by Dr. Ornela Ademovi 1 hour later
Brief Answer:
Tropical disease

Detailed Answer:
Hello,

I understand your concern. It sounds a lot like a tropical disease. When he is back, it is best to see an infective diseases doctor, have blood work and an abdominal ultrasound done.
Tropical diseases are very peculiar in nature and they need an extensive checkup for the right diagnosis.

I hope this helps.
Wishing you all the best.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ornela Ademovi 7 hours later
OMG what a ridiculous answer! With a small amount of further research on line I've come to the conclusion that there is a very good chance that my son has Dengue Fever!! This could be very serious and he needs immediate medical attention! This site is dangerous!
doctor
Answered by Dr. Ornela Ademovi 4 hours later
Brief Answer:
Very crucial symptoms missing

Detailed Answer:
Hello,

I am sorry you feel this way, however, there are a few issues here which made my answer not fulfill your expectation.
First of all, Dengue Fever always manifests with severe joint and muscle pain and also vomiting. Also the fever is continuous, rather than off and on.
Second, I didn't for a second think (my bad), that your son is completely deprived of medical attention in Costa Rica.
To diagnose correctly a tropical disease, you need the full range of symptoms, the blood work as well as immediate medical attention. You should encourage your son, if you haven't yet done so, to go to a local hospital. The local doctors are trained to recognize the local diseases.
Google is rarely an accurate way to get a diagnosis.
I apologize for my answer and wish your son a swift recovery.
All the best.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 738 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Lethargy

doctor1 MD

Hi, my husband had his adenoids removed about 3 years ago because of recurrent infections. It helped the infections but since the surgery he has...

doctor1 MD

Can you name an illness that mimics pyruvate carboxylase deficiency in terms of symptoms (minus mental developmental delays)? My 2-year old and...

doctor1 MD

Hi, I have coeliac disease and have been adhering to a gluten free diet for about a year now since I was diagnosed. I ve always had a problem with...

doctor1 MD

Dear Dr, I am 25 year old, i) Semen ( transparent ) drops in Urine after inital urine passing, ii) Weakness in joints, excessive lethargy iii)...

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months...

doctor1 MD

Got the below message related to belly button. Can you confirm if the same is true to some extent at least? ================= Navel News. DID YOU...

doctor1 MD

Hello doc, My son (2.6 years old) has fever since yesterday evening, not sure how he got the fever since he was doing fine until that time. The...

Get personalised answers from verified doctor in minutes across 80+ specialties

172 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ornela Ademovi
  • Q - What causes weight gain while on Ontrintellix?

  • Q - Suggest treatment for loss of vision and vomiting

  • Q - Suggest treatment for metastatic melanoma

  • Q - What causes joint pain while on Requip?

  • Q - What causes redness and painful swelling in the eyes?

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for painful rash on the waist

  • Q - Does long term use of steroids affect a person's immune system?

  • Q - Suggest treatment for leg cramps and shortness of breath

  • Q - What do my creatine levels in blood indicate?

backtotop2